MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D-AV; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D-AV; VASCULAR EMBOLIZATION DEVICE
Model Number 100206HFRM-V-3D-A2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Ruptured Aneurysm (4436)
Date of Event 02/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was for treatment of an acutely ruptured a2 segment aneurysm.The embolization coil was being used as the second coil when it unintentionally detached from the pusher wire.A balloon was then introduced and inflated to prevent coil prolapsing into parent vessel and the described coil was pushed into the aneurysm.Once the coil was successfully placed within the aneurysm, the operator pulled the pusher wire back but the proximal end of the coil also pulled back.The detachment controller was then attached and the coil was detached successfully.A small amount of extravasation/rupture of the aneurysm was noted, which was quickly treated with further coils being placed.Patient initially had right sided weakness in upper and lower limb and reportedly regained limb power over following days.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis.The investigation is currently underway.A supplemental report wil be submitted once evaluation is completed.The instructions for use (ifu) identifies premature or difficult coil detachment and aneurysm perforation or rupture as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
Summary device evaluation: the microcatheter and a guidewire used in the procedure was the only components received in the returned package.The "100206hfrm-v-3d-a2" mv coil device was not returned for evaluation; therefore, the investigation is unable to determine the cause of the reported complaint.

Brand Name
HYDROSOFT 3D-AV
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13805520
Report Number2032493-2022-00097
Device Sequence Number3892161
Product Code KRD
UDI-Device Identifier00816777026514
UDI-Public(01)00816777026514(11)201204(17)251130(10)2012041W6
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number100206HFRM-V-3D-A2
Device Catalogue Number100206HFRM-V
Device Lot Number2012041W6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer03/11/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 MICOROCATHETER; SCEPTER C BALLOON CATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown